MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in the lower extremity.During advancement of a ht command guidewire (gw) the polymer tip was noted to shred.The device was removed and replaced with another ht command gw to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported peeled/delaminated was confirmed as material separation.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that during advancement of the wire, the polymer was noted to be peeling.Factors that may contribute to peeled/separated polymer include, but are not limited to, material properties, equipment setup, inadvertent handling damage, device placement technique, guiding catheter support, anatomical conditions/patient anatomical morphology, inner diameter of guide wire lumen of delivery/supporting device, outer diameter of the guide wire, condition of the guide wire, condition of the delivery / supporting device, and coagulation of blood or procedural contaminates.In this case, based on the information provided, it is possible that interaction with the calcified lesion may have contributed to the reported separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in the lower extremity.During advancement of a ht command guidewire (gw) the polymer tip was noted to shred.The device was removed and replaced with another ht command gw to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to filing the initial report the device was returned and part of the polymer coating was not returned; however, the site confirmed that no parts remain in the patient anatomy.No additional information was provided.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20395299
Report Number2024168-2024-11821
Device Sequence Number6548989
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(17)260228(10)4030161
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number4030161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown